MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45AXT
Medical Device Problem Codes Misfire (2532); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5j1184); egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5h0844); egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5j1006); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm, (lot # n5f1811y); sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel, (lot # n5f1708y); sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel, (lot # n4k1715y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm, (lot # n5e1419y); sig45ctavm, tri 2.0 sig45ctavm 45 ct vsclr med 12mm, (lot # n5h1655y); sig60ctamt, tri 2.0 sig60ctamt 60 ct med thk 12mm, (lot # n5e1962y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm, (lot # n5g1756y); sig30ctav, tri 2.0 sig30ctav 30 ct vsclr 12mm, (lot # n5c1843y); sigtrs60amt, tri 2.0 sigtrs60amt 60 med thk 12mm, (lot # 5241038nh); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm, (lot # n5g1756y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm, (lot # n5g1756y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm, (lot # n5e1419y); sigtrs60amt, tri 2.0 sigtrs60amt 60 med thk 12mm, (lot # 5241038nh) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a 6 cm tumor, three handles and one reload were difficult to fire, resulting in an extended surgical time.The surgeon used multiple cartridges because the device could not be fully activated.When the cartridge was closed on the lung, the anvil bounced back.It was noted that the handle was cracking.The device was replaced twice to resolve the issue.No patient complications were reported as a result of this event.Medtronic's initial evaluation of the incident device found that the reloads were partially fired with the interlock engaged.Staple pushers were visible at various points between the 2 and 3cm cut lines.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.No information re garding the specific customer issue that occurred with the device was available.Upon examination of the sample, it was found that the device partially fired.Visual inspection noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at various points between the cut lines.Functional testing noted that the reload was loaded into a representative instrument.The reload interlock was tested and found to function properly.The interlock was overridden and the reload was applied to test media.All remaining staples were placed and test media was cleanly transected.The interlock was tested and found to function properly.The product analysis noted evidence that the device was not used as intended.This issue may occur if the open key was pressed prior to the i-beam reaching the end of the reload.Following retraction, the safety interlock feature will engage and prevent the reload from firing a second time.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24454416
Report Number1219930-2026-01316
Device Sequence Number10148075
Product Code GDW
UDI-Device Identifier10884521543607
UDI-Public(01)10884521543607(17)300630(10)N5G1756Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45AXT
Device Catalogue NumberSIG45AXT
Device Lot NumberN5G1756Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer02/22/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown